I had experienced numbness in feet and skin on both legs 2 weeks following a multi-level lumbar fusion. The back of the legs are sensitive to touch and painful. I was given Gabipentin which made me into an idiot and then Lyrica which is effective but causes instability and memory loss. I just had an EMG/ NCS and the Physiatrist told me last week that I have irreversible peripheral neuropathy. I did read an article that indicated that peripheral neuropathy after surgery can be the result of immune system attack on the nerves. I am wondering if anyone treats with a Rheumatologist who would treat immune system diseases? Or do you see a Neurologist for the condition? I see a competent Orthopedic surgeon but don't see him having any expertise on the condition. In fact he told me he thought the condition would have gone away by now. I have been able to drop my Lyrica dose to 225g per day for the leg pain but the feet stay the same with numbness and burning pain. Any info on post surgical neuropathy and its treatment would be appreciated.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... worse with time. I was an active person that now has to be carried up the stairs-wheelchair at times and terrible pain everywhere! Mostly joints. ...
8 answers • 28 Oct 2009
will it go away once the medication is stopped? I have idiopathic severe peripheral neuropathy that the symptomand I have not taken any ergots since ...
1 answer • 4 May 2010
... Treatment Group"? I have painful peripheral neuropathy from chemotherapy and have been using Gabapentin and Lyrica for four years. I used ...
19 answers • 8 Jun 2011
My doctor prescribed me a one a day dose of Topamax 25mg, to ease the itchness on my skin, caused by a kind of Peripheral neuropathy.
1 answer • 11 Feb 2012
I have been taking neurontin about 6 weeks after being diagnosed with periperal neuropathy. I am also type 2 diabetic. I have had Prostrate ...
2 answers • 9 May 2013